Alert archive / Utah / Red Flag Warnings in 2007

Red Flag Warning 15, NWS Salt Lake City, UT

June 19, 2007

NWS Salt Lake City, UT issued this red flag warning at Jun 19, 2007, 2:27 PM MDT. It took effect at Jun 20, 2007, 4:17 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2007, 2:27 PM MDT (20:27 UTC)
In effect from
Jun 20, 2007, 4:17 AM MDT
Expired
Jun 20, 2007, 10:00 PM MDT
In force
18 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 192027
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
227 PM MDT TUE JUN 19 2007

UTZ420-423-424-426-433>437-439-440-201130-
/O.UPG.KSLC.FW.A.0016.070620T1800Z-070621T0400Z/
/O.NEW.KSLC.FW.W.0015.070620T1800Z-070621T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS NORTH OF I80-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
227 PM MDT TUE JUN 19 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY
FOR LOW HUMIDITY AND GUSTY WIND IN ZONES 420...423...424...426...
433 THROUGH 437...439 AND 440...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ISOLATED RED FLAG CONDITIONS EXIST THIS AFTERNOON ACROSS SOUTHERN
UTAH. HOWEVER...WINDS WILL INCREASE ACROSS THE REGION ON WEDNESDAY
AND THIS COMBINED WITH VERY LOW HUMIDITIES WILL CAUSE THE FIRE
DANGER TO GREATLY INCREASE. SOUTHWEST WINDS AT SPEEDS OF 10 TO 20
MPH WITH GUSTS AROUND 30 MPH WILL DEVELOP WEDNESDAY AFTERNOON AND 
RELATIVE HUMIDITIES LESS THAN 15 PERCENT IN THE WARNING AREA.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ445-446-201130-
/O.NEW.KSLC.FW.A.0017.070620T1800Z-070621T0400Z/
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
227 PM MDT TUE JUN 19 2007

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS IN ZONES 445
AND 446...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

SOUTHWEST WINDS WILL INCREASE WEDNESDAY AFTERNOON AND CONTINUE
INTO WEDNESDAY EVENING. WIND GUSTS OVER 25 MPH ARE EXPECTED
AND THIS COMBINED WITH LOW HUMIDITY WILL CAUSE HIGH FIRE DANGER.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS85 KSLC 201017
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
417 AM MDT WED JUN 20 2007

UTZ445-446-201830-
/O.UPG.KSLC.FW.A.0017.070620T1800Z-070621T0400Z/
/O.EXA.KSLC.FW.W.0015.070620T1800Z-070621T0400Z/
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
417 AM MDT WED JUN 20 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS IN ZONES 445 AND 446...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO
THIS EVENING. WIND GUSTS OVER 25 MPH ARE EXPECTED AND THIS
COMBINED WITH HUMIDITY BELOW 15 PERCENT WILL CAUSE HIGH FIRE
DANGER.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ420-423-424-426-433>437-439-440-201830-
/O.CON.KSLC.FW.W.0015.070620T1800Z-070621T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS NORTH OF I80-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
417 AM MDT WED JUN 20 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND IN ZONES 420
...423...424...426...433 THROUGH 437...439 AND 440...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING.

WINDS ARE EXPECTED TO INCREASE ACROSS THE REGION THIS AFTERNOON
AND CONTINUE THROUGH THIS EVENING. THIS COMBINED WITH VERY LOW
HUMIDITIES WILL CAUSE THE FIRE DANGER TO GREATLY INCREASE.
SOUTHWEST WINDS AT SPEEDS OF 15 TO 25 MPH WITH GUSTS AROUND 30 MPH
WILL DEVELOP THIS AFTERNOON WITH RELATIVE HUMIDITIES LESS THAN 15
PERCENT IN THE WARNING AREA.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 201944
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
144 PM MDT WED JUN 20 2007

UTZ420-423-424-426-433>437-439-440-445-446-210400-
/O.CON.KSLC.FW.W.0015.000000T0000Z-070621T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS NORTH OF I80-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
144 PM MDT WED JUN 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES
FIRE WEATHER ZONES 420...423...424...426...433 THROUGH 
437...439...440...445 AND 446...

A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY REMAINS
IN EFFECT UNTIL 10 PM MDT THIS EVENING. THIS WARNING INCLUDES
FIRE WEATHER ZONES 420...423...424...426...433 THROUGH 
437...439...440...445 AND 446.

WINDS HAVE INCREASED ACROSS THE REGION THIS AFTERNOON AND WILL CONTINUE
TO DO SO THROUGH THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH
WITH GUSTS UP TO 30 MPH HAVE ALREADY BEEN OBSERVED IN SOME
LOCATIONS IN THE WARNING AREA AND WINDS THIS STRONG WILL BECOME
MORE WIDESPREAD AS THE DAY GOES ON. COMBINED WITH THE ALREADY
CRITICALLY LOW RELATIVE HUMIDITY VALUES...AREAS OF RED FLAG
CONDITIONS WILL OCCUR.

WIND SPEEDS WILL DROP OFF TONIGHT AS A COOL FRONT MOVES ACROSS THE
STATE...ENDING THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 210423
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1023 PM MDT WED JUN 20 2007

UTZ420-423-424-426-433>437-439-440-445-446-210530-
/O.EXP.KSLC.FW.W.0015.000000T0000Z-070621T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS NORTH OF I80-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
1023 PM MDT WED JUN 20 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WIND HAS DECREASED ACROSS THE REGION BUT HUMIDITY RECOVER
WILL BE POOR OVERNIGHT. A WEAK FRONT IS MOVING ACROSS
NORTHWEST UTAH AND PRODUCING A WIND SHIFT. 

LIGHTER WINDS ARE EXPECTED ON THURSDAY BUT LOCAL
RED FLAG CONDITIONS ARE POSSIBLE IN FAR SOUTHERN UTAH.


$$

AOT

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 19, 9:25 AM MDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 19, 9:25 AM MDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
925 AM MDT TUE JUN 19 2007

.SYNOPSIS...FLOW ALOFT BECOMES SOUTHWESTERLY TODAY THROUGH WEDNESDAY
WITH WARMING TEMPERATURES. A DRY COOL FRONT WILL MOVE THROUGH THE
AREA THURSDAY BEFORE TEMPERATURES WARM RAPIDLY BY THE WEEKEND.

&&

.DISCUSSION...THE RIDGE AXIS IS DIRECTLY OVER UTAH THIS
MORNING...RESULTING IN CLEAR SKIES ACROSS THE AREA. WITH SOUTHWEST
FLOW IN PLACE...SIGNIFICANT WARMING ALOFT IS EXPECTED TODAY. MANY
AREAS...PARTICULARLY OVER THE NORTHERN HALF OF THE STATE...WILL
SEE MAX TEMPS 5-10F WARMER THAN THEY WERE YESTERDAY. THE WARMING
TREND CONTINUES TOMORROW AS THE RIDGE AXIS MOVES EAST OF THE
AREA...BUT SHOULD BE CURBED SOMEWHAT ON THURSDAY AS A WEAK COOL
FRONT MOVES ACROSS THE STATE. WINDS ARE EXPECTED TO PICK UP
WEDNESDAY AHEAD OF THE FRONT...AND THIS SHOULD ACT TO PRODUCE
AREAS OF CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH
HAS BEEN ISSUED FOR WESTERN UTAH. SEE THE FIRE WEATHER DISCUSSION
FOR MORE DETAILS.

THE WARMING TREND IS EXPECTED TO RETURN FOR FRIDAY AND SATURDAY
WITH THE GFS PREDICTING 700 MB TEMPS AROUND +18C FOR MOST OF THE
STATE. IF THIS ENDS UP HAPPENING...IT COULD PRODUCE SOME OF THE
WARMEST TEMPERATURES SO FAR THIS YEAR...WITH MAXES AROUND 100 IN
PORTIONS OF THE WASATCH FRONT AND SOME AREAS OF SOUTHERN UTAH OVER
5 DEGREES ABOVE THAT. MODELS CONTINUE TO BRING A DRY COLD FRONT
ACROSS AT LEAST THE NORTHERN PART OF THE STATE SUNDAY AND MONDAY.
THERE SHOULD BE ENOUGH COOLING WITH IT TO GET MAX TEMPERATURES OUT
OF NEAR RECORD TERRITORY...BUT THEY SHOULD STILL REMAIN WELL ABOVE
CLIMO.

NO UPDATES EXPECTED TO THE FORECAST THIS MORNING.

&&

.AVIATION...NO SIGNIFICANT DEVIATIONS FROM THE TAF ARE EXPECTED
TODAY AT THE SLC TERMINAL.

&&

.FIRE WEATHER...VERY LOW HUMIDITY WITH AFTERNOON BREEZES. UPPER
RIDGE BUILDING NORTH WILL BRING SIGNIFICANT WARMING TO NORTHERN
AREAS AND EVEN LOWER HUMIDITY THAN YESTERDAY. IN GENERAL WINDS WILL
BE LIGHT EXCEPT FOR DIURNAL AFTERNOON WIND GUSTS 25 TO 30 MPH IN FAR
NORTHEAST UTAH AND ACROSS SOUTHERN UTAH. EXCEPT LIGHTER WINDS FOR
EAST CENTRAL UTAH TODAY. SOUTHERLY WIND FLOW WILL INCREASE ACROSS
WESTERN UTAH ON WEDNESDAY AHEAD OF A WEAK COLD FRONT APPROACHING
FROM THE NORTH. PLAN IS TO UPGRADE WATCH TO WARNING FOR AFTERNOON
PACKAGE. WEAK COLD FRONTAL PASSAGE IN THE NORTH WILL BRING LIGHTER
WINDS ON THURSDAY...BUT REMAINING BREEZY FOR SOUTHERN UTAH AND
LOCALLY ACROSS EAST CENTRAL AND SOUTHEAST UTAH. DECREASE IN WINDS ON
FRIDAY AS THE UPPER RIDGE LIFTS ACROSS THE 4-CORNERS REGION BUT
STILL VERY LOW HUMIDITY ACROSS THE DISTRICT. SOUTHERLY FLOW
INCREASES ENOUGH TO BRING MORE FIRE WEATHER CONCERNS ON SATURDAY FOR
WESTERN UTAH...AND AFTERNOON GUSTS FOR EASTERN UTAH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 10 PM WEDNESDAY FOR
     UTZ003-UTZ004-UTZ005-UTZ007-UTZ014-UTZ015-UTZ016-UTZ019-
     UTZ020-UTZ517-UTZ518.

WY...NONE.

&&

PUBLIC/AVIATION...TRAPHAGAN
FIRE WEATHER...TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 19, 5:10 AM MDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
510 AM MDT TUE JUN 19 2007

UTZ001>016-019>021-517-518-WYZ021-191300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
510 AM MDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS
OF UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TEMPERATURES WILL REMAIN HOT THROUGH NEXT WEEKEND ACROSS UTAH.
BREEZY SOUTH WINDS WILL BECOME WIDESPREAD ON WEDNESDAY. THE
COMBINATION OF THE WIND AND VERY LOW HUMIDITY WILL CREATE SEVERE
FIRE WEATHER DANGER. REFER TO FIRE WEATHER PRODUCTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:27 PM MDTFire Weather WatchSLC14 hr

Nearby

Red Flag Warnings in Utah, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.